With the rise of e cigarettes it is perhaps inevitable that the amount of accidents involving e cigarettes is also going to rise. Just recently there was a case in New York involving a one year old child who accidently drank from a bottle of e liquid. The child was subsequently rushed in to hospital amid poisoning fears.
The relevant authorities that are responsible for the control of poison in America have reported an increase in the overdose of nicotine in younger kids.
Samantha Reed, the sister to the 1 year old boy, Tyler, who swallowed the nicotine, said she found the boy drinking from a bottle of liquid nicotine, with a grape flavour. Miss Reed said that the boy was sucking the liquid nicotine from the bottle when she found him.
Immediately, she called the police and the boy was taken to hospital. At this time, Bridget Morey, the mother was at work, and she said she was thinking that the worst had happened, when Reed called. At the hospital, Tyler was examined for a number of hours in the emergency room and after no nicotine poisoning signs were noted, he was sent back home.
As there were no signs of poisoning by the nicotine, Mrs Morey believed that her son hadn’t swallowed much of the liquid. Nevertheless, she warns other parents who use electronic cigarettes to use caution where children are involved. She said that it is better to keep the gadgets in a safe place, out of small children’s reach. She added that e cigarettes are not worth the life of any child and everyone should be fully enlightened.
Several doctors in New York said that they had not treated many issues involving e liquid or electronic cigarettes. However, they are worried that more cases could be imminent. One doctor in the emergency room said that there is a major challenge of safety regulations.
The concentration of nicotine in the e liquid varies according to the user’s preference. Also, some have child safety protection, while others may not.
Common sense and caution is required when dealing with any toxic materials, and e liquid should be treated the same way. There have probably been countless cases of children drinking bleach, or eating prescription pills by accident and the more people that have e liquid in their home it is inevitable there will be more accidents involving e liquid.
Our advice is to use every precaution possible. Keep your e liquid locked away in a safe place when you are not using it. Just use some common sense and stay safe.
As always feel free to air your comments and views in the box below.
Author: Kevin Ewbank
Avid vaper & co-founder of SmokShop